Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Cardiology Symptoms
Question: Is there something wrong with me?
|Tn-Gurl - Sun Jul 31, 2005 4:47 am|
Hi, I am a 30 year old female and I have been told by my doctor that I have been suffering with "Panic attacks." I have been having these panic attacks since I became pregnant with my first child in 1994. It started with rapid heart beats, shortness of breath, and lightheadedness. As I get older these attacks seem to happen more often and on days when I feel less stressed and more relaxed. It will hit me without any warning.
During this past week I have been getting this "aching" feeling in my chest "right between my breast," and it simply comes and goes. There isn't any sweating, getting sick at my stomach or any jaw/neck pain. Just a constant ache in my chest that sometimes lasts for over a minute each time and sometimes only 5 minutes between the onset of another "ache." It seems to be worse at night and when I lay down to go to sleep.
Last night my left wrist and arm started aching and it tingled just like it was "asleep." I'm not having any problems with it now however. Going to bed anymore is a terror. Often times my heart with skip a beat, flutter..etc when I am having a panic attack, but I have noticed that my heart is doing this more often now. It will flutter, skip a beat, beat so fast and hard that you can see it through my shirt, sometimes it even feels like it stops and when this happens I lose my breath for a few seconds and everything seems to go back to normal once I get my breath back. This is becoming more common during the time I am laying in bed.
I am a smoker, but I am not overweight. I do not excerise much because I fear the onset of a panic attack or worse.. a heart attack. My mom has high blood pressure and so does my dad, but my blood pressure tends to stay around 109-112 over 83-87 and my heart rate around 98. However, 4 out of 10 times that I check my blood pressure it will be as low as 99/83 and my heart rate 85 "this was my reading just the other night." My dad is 50 years old and he has been seeing a heart doctor because of his high blood pressure. He hasn't had a heart attack as of yet, but the heart doctor does keep a very close eye on him.
Do you feel that something more is going on with me than just panic attacks? And why are they getting worse and coming more often? I will admit that I get stressed out very easily.. having two small kids will sometimes do that to you. Thank you so much in advance, I simply dread going to bed anymore.. even though the chest "ache," started tonight way before I even thought about going to bed. Should I be concerned?
|Shannon Morgan, CMA - Wed Aug 03, 2005 12:34 pm|
You are having classic panic attacks, and palpitations along with them, which would be expected. Your blood pressure and pulse rate are fine. Exercise would actually improve your situation as it relieves stress and anxiety. Although it doesn't eradicate them completely, it will improve the severity and possibly the frequency.
You really should be under a doctor's care for the panic/anxiety, there are many medicines to treat this disorder.
Of course, if you are still very concerned about your heart, see a doctor.
|CM - Fri Aug 12, 2005 10:55 pm|
You are definitely having symptomatic panic attacks. They are so scary because they present as heart attacks symptoms. I've gone through it for a year now, and I know how scary they are. Talk to you doctor; you may benefit from anxiety medication. Good luck.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.